Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Complera causing symptoms of neuropathy or is it an effect from taking atripla for 6 years and coming off it?
Dec 13, 2013

I'm having a huge problem here. I was diagnosed 7 years ago. About 5 months after my diagnosis I started taking Atripla. I've been undetectable with a cd4 count above 700 ever since. Last year I asked my doctor to take me off the atripla because I was worried about the long term effects.. I was getting random intense dizzy spells even when I was sitting down as well as dealing with anxiety from atripla. The day I stopped taking atripla and switched to complera was when my whole body went hay wire. I literally felt like someone had a hot poker at the back right side of my head... Also it felt like someone had a hand on my brain. I know it sounds weird, but it's the best way I can describe it. These symptoms along with my appendiges randomly falling asleep... and now problems with feeling my ejaculations. I have been back and forth to my doctor and he says it's not from the meds. I don't know what to do. I'm at the point where I'm ready to stop taking any meds all together and see what happens. I'm 31 years old.. I go to the gym 5 days a week. I barely drink anymore and I've always been in good health. HELP!!!!

Response from Dr. Young

Hello and thanks for posting.

Your symptoms are indeed unusual to be associated with your medication switch. One suggestion would be to try switching back to Atripla for a short period to see if the symptoms abate. If they do, then one could be reasonably sure that they're due to the rilpivirine part of Complera. If not, then it's more likely that something else is causing the problems.

Hope that helps and let us know how things turn out. BY

Response from Dr. Henry

Those symptoms would unlikely be due to the Complera though there are occasional central nervous system side effects seen with rilpivirine. Since so impressive may want to consider an alternative regimen (ie an integrase inhibitor or a boosted protease inhibitor based regimen) on a trial basis (choice individualize based on overall clinical status and prior treatment history)may be worth discussing with your provider particularly if no other explanation can be found for those impressive symptoms. KH



Previous
travel across multiple time zones
Next
Yellow Fever Vaccine - Safe or Not?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement